MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012452-20
Medical Device Problem Codes Deflation Problem (1149); Failure to Fold (1255); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.On january 15, 2020, the abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter, and nc traveler coronary dilatation catheter.The field safety action number is (b)(4).This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.
 
Event or Problem Description
It was reported that during preparation of the 3.75x20mm nc trek balloon dilatation catheter (bdc), difficulty was experienced in removing the protective sheath.The bdc was advanced to the 70% stenosed mid to proximal right coronary artery (rca) for post-dilatation.The bdc was inflated 3 times to 20 kilopascal-pressure-units (kpa), and negative was held for 5 seconds, but the balloon would not fully deflate, or refold tightly enough to be pulled back into the guiding catheter, so the guide wire, guide catheter, and partially deflated balloon were removed as a single unit.There was no adverse patient effect, or a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deflation problem was not confirmed as the device inflated and deflated as intended.The reported difficult to remove-anatomy was unable to be replicated in a testing environment as it was based on operational circumstances.The reported failure to fold was able to be confirmed.The reported difficult to remove-protective sheath was unable to be confirmed as the sheath was not returned.Additionally, it was noted that the outer member (om) and inner member (im) were stretched and the im was collapsed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted that the nc trek rx coronary dilatation catheter instructions for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).Rbp for the nc trek rx 3.75 x 20mm is 18 atm.The deviation of the ifu does not appear to have contributed to the reported difficulties.The investigation determined the reported deflation problem, difficult to remove-anatomy and failure to fold appear to be related to circumstances of the procedure as it is likely that an sufficient time was not allowed to fully deflate the balloon before an attempt was made to remove the device resulting in the noted stretched outer member and inner member and collapsed inner member; thereby reducing the inflation/deflation lumen thus resulting in the reported deflation problem, difficult to remove and failure to fold.Additionally, it is possible inadvertent mishandling resulted in the reported difficult to remove-protective sheath however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficult to remove-protective sheath difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10680821
Report Number2024168-2020-08600
Device Sequence Number19610444
Product Code LOX
UDI-Device Identifier08717648152047
UDI-Public08717648152047
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1012452-20
Device Catalogue Number1012452-20
Device Lot Number90922G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1133- 2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC JR4.0 6F